Alert archive / West Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 10, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 13, 2021, 12:50 PM EDT for Preston County, Tucker County, West Virginia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 12:50 PM EDT (16:50 UTC)
- Expired
- Jun 13, 2021, 1:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Preston County, WV, Tucker County, WV
The radar
The Pittsburgh radar (KPBZ), 164 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 4.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1001 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
725
WUUS51 KPBZ 131650
SVRPBZ
WVC077-093-131715-
/O.NEW.KPBZ.SV.W.0010.210613T1650Z-210613T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
1250 PM EDT Sun Jun 13 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Tucker County in northeastern West Virginia...
Southeastern Preston County in northeastern West Virginia...
* Until 115 PM EDT.
* At 1250 PM EDT, a severe thunderstorm was located near Thomas,
moving southeast at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
* Locations impacted include...
Silver Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3922 7954 3928 7949 3920 7948 3919 7947
3919 7941 3920 7938 3920 7937 3921 7934
3921 7931 3919 7929 3918 7931 3915 7933
3912 7934
TIME...MOT...LOC 1650Z 313DEG 20KT 3922 7946
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
566
WWUS51 KPBZ 131659
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
1259 PM EDT Sun Jun 13 2021
WVC077-131709-
/O.CAN.KPBZ.SV.W.0010.000000T0000Z-210613T1715Z/
Preston WV-
1259 PM EDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PRESTON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern West Virginia.
LAT...LON 3919 7941 3920 7938 3920 7937 3921 7934
3921 7931 3919 7929 3918 7931 3915 7933
3912 7934 3918 7946 3919 7945
TIME...MOT...LOC 1659Z 313DEG 20KT 3919 7941
$$
WVC093-131715-
/O.CON.KPBZ.SV.W.0010.000000T0000Z-210613T1715Z/
Tucker WV-
1259 PM EDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR EAST CENTRAL TUCKER COUNTY...
At 1259 PM EDT, a severe thunderstorm was located near Davis, moving
southeast at 25 mph.
HAZARD...Wind gusts to 60 mph and quarter-size hail.
SOURCE...Radar.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and power lines, resulting in some power
outages.
This severe thunderstorm will remain over mainly rural areas of east
central Tucker County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 3919 7941 3920 7938 3920 7937 3921 7934
3921 7931 3919 7929 3918 7931 3915 7933
3912 7934 3918 7946 3919 7945
TIME...MOT...LOC 1659Z 313DEG 20KT 3919 7941
HAIL...1.00IN
WIND...60MPH
$$717
WWUS51 KPBZ 131713
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
113 PM EDT Sun Jun 13 2021
WVC093-131723-
/O.EXP.KPBZ.SV.W.0010.000000T0000Z-210613T1715Z/
Tucker WV-
113 PM EDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUCKER COUNTY
WILL EXPIRE AT 115 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However small hail and heavy rain are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
northeastern West Virginia.
LAT...LON 3919 7941 3920 7938 3920 7937 3921 7934
3921 7931 3919 7929 3918 7931 3915 7933
3912 7934 3918 7946 3919 7945
TIME...MOT...LOC 1713Z 313DEG 20KT 3914 7935
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 11:02 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 13, 11:02 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 1102 AM EDT Sun Jun 13 2021 .SYNOPSIS... Shower and thunderstorm chances are expected today with a crossing cold front. Periodic shower and thunderstorm chances should continue Monday and Tuesday before high pressure return dry and cooler weather by mid week. && .NEAR TERM /THROUGH TONIGHT/... As evidence by the 12z PIT observation sounding, sufficient shear (near 40kt 0-6km) and instability (2000-2500j/kg fcst surface CAPE) will aid in the development of severe storms coincident with ample sfc convergence via frontogenesis. Considering the hodograph, multi- cellular organized thunderstorms with damaging wind gusts proceeding outflow boundaries look probable. Initially, cells will carry a large hail threat before transitioning to a cold pool dominant complex, capable of 60-70 mph wind gusts. The highest chance of seeing this potential will be this afternoon during peak heating, as the front is expected to be located from NW PA to SE OH. SPC has this area, and points E-SE, in the Slight Risk/scattered coverage area for potential severe thunderstorms. FROPA should occur earlier for the W-NW, where a lesser Marginal/isolated potential for severe storms exists. Locally heavy rain is possible in poorly drained areas, though quick storm movement should be sufficient to preclude a significant flood potential. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... An approaching Great Lakes shortwave trough is expected to approach the region Monday, along with a secondary cold front. Scattered/numerous showers and thunderstorms are again expected to develop with the increasing shortwave support, and jet driven ascent. Strong unidirectional shear and dry mid level air should result in the possibility for severe thunderstorms, though the amount of instability is less notable than Sunday. SPC has most of the forecast area in a Marginal Risk for severe storms on Monday. Another reinforcing trough should maintain scattered showers/storms for Tuesday, though instability and shear levels look to be too low for any organized severe thunderstorm potential. Dry weather should return Tuesday night as sfc high pressure builds upstream of a developing Ern CONUS long wave trough. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Model blends indicate that high pressure should result in dry and cooler than average weather Wed and Thu. Another trough approaching from the Upper Midwest may result in precipitation chance for next weekend. && .AVIATION /15Z SUNDAY THROUGH THURSDAY/... Morning thunderstorms with an initial passing shortwave will generally remain north of I-76 and south of I-80 this morning. These will miss the TAF sites for the most part, although thunder may be heard at a terminal or two. Outside of these storms, VFR will continue, and any patchy MVFR fog will burn off fairly quickly. By midday, cumulus are expected to develop. As a cold front approaches the region, thunderstorms are expected to develop along and ahead of it. The front should be located from NW PA to SE OH by afternoon peak heating, when the greatest chances of seeing thunderstorms is expected. For these terminals, included an MVFR TEMPO group for thunder, with VCTS elsewhere where lesser chances exits. The showers and thunderstorms should end this evening as the front completes its passage, with VFR returning. .Outlook... Periodic rain chances from passing shortwaves within a developing eastern U.S. trough may also create intermittent restrictions through Tuesday. VFR under high pressure is expected by mid-week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jun 13, 3:29 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 329 AM EDT Sun Jun 13 2021 OHZ039>041-048-049-057-058-068-PAZ007>009-013-140730- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Muskingum-Guernsey- Noble-Mercer-Venango-Forest-Lawrence- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania and southwest Pennsylvania. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible this afternoon. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible again Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ050-059-069-PAZ014>016-020>023-029-031-073>076-WVZ001>004-012-021- 509>514-140730- Jefferson OH-Belmont-Monroe-Butler-Clarion-Jefferson PA-Beaver- Allegheny-Armstrong-Indiana-Washington-Greene-Westmoreland- Higher Elevations of Westmoreland-Fayette- Higher Elevations of Fayette-Hancock-Brooke-Ohio-Marshall-Wetzel- Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 329 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...Today and tonight. Scattered severe thunderstorms are possible this afternoon and early evening. The main hazard is expected to be damaging wind, though large hail is also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated severe thunderstorms are possible Monday afternoon and evening, with damaging wind and large hail possible. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 13, 9:02 AM EDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
902 AM EDT Sun Jun 13 2021
PAZ023-074-131315-
Westmoreland Ridges-Indiana-
902 AM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...GUSTY WIND
AND HEAVY RAIN WILL AFFECT SOUTH CENTRAL INDIANA AND SOUTHEASTERN
WESTMORELAND COUNTIES...
At 901 AM EDT, a strong thunderstorm was located near Ligonier, or 11
miles east of Latrobe, moving southeast at 35 mph.
Wind gusts up to 55 mph and small hail are possible with this storm.
Locations impacted include...
Ligonier... New Florence...
Bolivar... Laurel Mountain...
Loyalhanna Gorge... Laurel Mountain State Park...
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
LAT...LON 4032 7904 4028 7906 4027 7907 4025 7908
4023 7910 4022 7910 4020 7911 4020 7913
4018 7913 4018 7914 4016 7915 4023 7936
4044 7918 4036 7900
TIME...MOT...LOC 1301Z 300DEG 29KT 4029 7917
CLSpecial weather statement, Jun 13, 9:39 AM EDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
939 AM EDT Sun Jun 13 2021
PAZ029-031-075-131415-
Greene-Washington-Fayette-
939 AM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WIND WILL AFFECT SOUTHEASTERN WASHINGTON...NORTHEASTERN GREENE AND
NORTHWESTERN FAYETTE COUNTIES...
At 939 AM EDT, a strong thunderstorm was located over California, or
13 miles south of Gastonville, moving southeast at 15 mph.
Wind gusts up to 40 mph and small hail are possible with this storm.
Locations impacted include...
California... Brownsville...
North Belle Vernon... Speers...
Isabella... Belle Vernon...
Lynnwood-Pricedale... West Brownsville...
Roscoe... Fayette City...
Newell... Allenport...
This includes Interstate 70 in Pennsylvania between mile markers 38
and 40.
LAT...LON 3999 7971 3992 7994 4008 8000 4013 7987
4013 7986
TIME...MOT...LOC 1339Z 334DEG 12KT 4008 7992
CLSpecial weather statement, Jun 13, 10:42 AM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1042 AM EDT Sun Jun 13 2021
PAZ075-076-WVZ510>512-131515-
Fayette Ridges-Fayette-Eastern Preston-Ridges of Eastern Monongalia
and Northwestern Preston-Preston-
1042 AM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WIND AND HEAVY
RAIN WILL AFFECT SOUTH CENTRAL FAYETTE AND NORTHEASTERN PRESTON
COUNTIES...
At 1042 AM EDT, a strong thunderstorm was located near Farmington, or
10 miles south of Uniontown, moving southeast at 25 mph.
Wind gusts up to 45 mph are possible with this storm.
Locations impacted include...
Fairchance... Markleysburg...
Brandonville... Bruceton Mills...
Hazelton... Cranesville...
Clifton Mills...
This includes Interstate 68 in West Virginia between mile markers 20
and 31.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3972 7948 3955 7948 3952 7953 3977 7983
3987 7969 3972 7944
TIME...MOT...LOC 1442Z 317DEG 21KT 3975 7967
CLSpecial weather statement, Jun 13, 11:51 AM EDT, 59 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1151 AM EDT Sun Jun 13 2021 WVZ511-512-131615- Eastern Preston-Preston- 1151 AM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT EAST CENTRAL PRESTON COUNTY... At 1151 AM EDT, a strong thunderstorm was located over Terra Alta, moving south at 20 mph. Wind gusts up to 55 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Kingwood... Terra Alta... Albright... Elgon... Aurora... Cranesville... Cathedral State Park... Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. Campers should consider seeking sturdy shelter until this storm passes. LAT...LON 3927 7954 3951 7970 3956 7948 3926 7949 TIME...MOT...LOC 1551Z 339DEG 18KT 3947 7954
Special weather statement, Jun 13, 12:20 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
1220 PM EDT Sun Jun 13 2021
OHZ058-131645-
Guernsey-
1220 PM EDT Sun Jun 13 2021
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND
HEAVY RAIN WILL AFFECT GUERNSEY COUNTY...
At 1220 PM EDT, a strong thunderstorm was located 9 miles northeast
of Cambridge, moving southeast at 25 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Cambridge... Antrim...
Senecaville... Lore City...
Old Washington... Birmingham...
Salt Fork State Park... Kimbolton...
This includes the following highways...
Interstate 70 in Ohio between mile markers 181 and 195.
Interstate 77 in Ohio between mile markers 46 and 58.
Torrential rainfall also is occurring with this storm and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
safe shelter inside a building or vehicle.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
Campers should consider seeking sturdy shelter until this storm
passes.
LAT...LON 4022 8152 4022 8142 4009 8124 3992 8148
4013 8166
TIME...MOT...LOC 1620Z 313DEG 20KT 4015 8151Special weather statement, Jun 13, 12:31 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Pittsburgh PA 1231 PM EDT Sun Jun 13 2021 OHZ050-059-PAZ029-WVZ002>004-131700- Jefferson-Belmont-Washington-Marshall-Brooke-Ohio- 1231 PM EDT Sun Jun 13 2021 ...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL...GUSTY WIND AND HEAVY RAIN WILL AFFECT SOUTHEASTERN JEFFERSON...NORTHEASTERN BELMONT...WEST CENTRAL WASHINGTON...OHIO...MARSHALL AND BROOKE COUNTIES... At 1231 PM EDT, a strong thunderstorm was located near Tiltonsville, or near Clearview, moving southeast at 25 mph. Wind gusts up to 45 mph and hail up to the size of nickels are possible with this storm. Locations impacted include... Wheeling... Martins Ferry... Warwood... Wellsburg... Bethlehem... West Liberty... Triadelphia... Clearview... Valley Grove... Tiltonsville... Yorkville... Bethany... This includes Interstate 70 in West Virginia between mile markers 1 and 7. Torrential rainfall also is occurring with this storm and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek safe shelter inside a building or vehicle. This storm may intensify, so monitor local radio or television stations for additional information and possible warnings from the National Weather Service. Campers should consider seeking sturdy shelter until this storm passes. LAT...LON 4022 8084 4033 8068 4018 8043 4001 8067 TIME...MOT...LOC 1631Z 313DEG 20KT 4022 8069
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 11:51 AM EDT | Special Weather Statement | PBZ | Preston | 24 min |
| Jun 13, 12:31 PM EDT | Special Weather Statement | PBZ | Ohio | 29 min |
| Jun 13, 1:06 PM EDT | Severe Thunderstorm Warning | PBZ | Monongalia, Preston | 24 min |
| Jun 13, 1:26 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 49 min |
| Jun 13, 1:37 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 38 min |
| Jun 13, 1:57 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 20 min |
| Jun 13, 2:08 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia | 33 min |
| Jun 13, 2:16 PM EDT | Flash Flood Warning | PBZ | Monongalia, Preston | 2 hr |
| Jun 13, 2:32 PM EDT | Areal Flood Advisory | PBZ | Preston, Tucker | 118 min |
| Jun 13, 2:40 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 35 min |
| Jun 13, 3:11 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia | 64 min |
| Jun 13, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Monongalia, Preston | 47 min |
| Jun 13, 3:38 PM EDT | Flash Flood Warning | PBZ | Marion, Monongalia | 50 min |
| Jun 13, 4:27 PM EDT | Areal Flood Warning | PBZ | Preston | 48 min |
| Jun 13, 5:18 PM EDT | Areal Flood Advisory | PBZ | Marion, Monongalia, Preston, Tucker | 117 min |
| Jun 13, 6:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 39 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.